It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board

side effects of Cipro-


Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 05-06-2017, 05:23 AM   #1
filly1
Member
(female)
 
Join Date: Aug 2007
Location: Farmington Michigan, USA
Posts: 91
filly1 HB User
side effects of Cipro-

I had to take Cipro for 8 days for a blood infection (bacteremia): I did not want to take this drug because of all the side effects that can occur such as a ruptured tendon. However, I am allergic to sulfa and the infectious disease doc said Cipro is the best drug for this problem so I took it. I developed elevated platelets so she took me off the drug after 8 days.

This drug has also caused extreme constipation on top of the constipation I already have and even though I have been off the drug for two days, it is still a problem.

the other issue is that I now have various aches from this drug and that is also known to occur after the drug is stopped.

I know lots of people don't get side effects from this drug and if you don't you are lucky.

Is there anybody out there who has experienced side effects from this drug after it was stopped such as muscle aches? if so, how long did it take for this problem to go away

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-06-2017, 12:01 PM   #2
MSNik
Senior Veteran
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 11,467
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: side effects of Cipro-

I had the exact same thing happen to me on Cipro. I also found out that it can cause neurological TYPE side effects such as muscle spasms and neuropathy.

Since I already have multiple sclerosis, I cant tell you how scary it was when this started and I was taking Cipro. No one could tell me if it was an MS attack or the antibiotic.

I stopped the antibiotic after day 7...and my symptoms started getting better around day 11. Its a strong antibiotic and it doesnt clear out of your system that quickly, but it will clear out.

I now have Cipro listed as an allergy. I tell every doctor that I see that I am allergic to it, so that they do not give me any type of deritive of Cipro. I never want that drug in my system again.

Youll be okay as far as the side effects stopping, it just might take 5-7 days before the symptoms are gone...in the meantime, I hope they switched you to a drug you tolerate better.

MSNik
__________________
RRMS- dx 05

 
Reply With Quote
Old 05-08-2017, 02:46 AM   #3
filly1
Member
(female)
 
Join Date: Aug 2007
Location: Farmington Michigan, USA
Posts: 91
filly1 HB User
Re: side effects of Cipro-

Thank you for your response: I think Cipro is poison and should only be used as a drug of last resort. The drug is finally beginning to clear my system after 4 days. I only hope that I don't get a ruptured tendon which can occur long after the drug has been stopped.

I have found that physicians have a difficult time admitting that medication can be the cause of serious side effects. Take care of yourself and be well.

Last edited by filly1; 05-08-2017 at 02:55 AM.

 
Reply With Quote
Reply Reply




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:46 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!